Alert archive / Mississippi / River Flood Warnings in 2018

River Flood Warning 29, NWS Jackson, MS

February 26, 2018Clarke County, Mississippi

NWS Jackson, MS issued this river flood warning at Feb 26, 2018, 9:46 AM CST for Clarke County, Mississippi. It took effect at Feb 26, 2018, 11:50 PM CST. It was in force for 30 hr.

The area

The outline as issued.

The facts

Issued
Feb 26, 2018, 9:46 AM CST (15:46 UTC)
In effect from
Feb 26, 2018, 11:50 PM CST
Expired
Feb 28, 2018, 6:00 AM CST
In force
30 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

County Clarke County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 115 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Chickasawhay River at Enterprise (ENSM6). The gauge peaked at 23.16 ft at Feb 27, 2018, 5:00 AM CST.

actionminormoderate10203002/2602/2702/2803/01
Action stage
24 ft
Minor stage
25 ft
Moderate stage
30 ft
Major stage
41 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02477000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

381 
WGUS44 KJAN 261546
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
946 AM CST Mon Feb 26 2018


...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi... 

  Chickasawhay River At Enterprise affecting Clarke County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 24 hours of forecast rainfall is used for 
most sites. 

Additional information is available at:  
http://water.weather.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC023-272146-
/O.NEW.KJAN.FL.W.0029.180227T1100Z-180228T1200Z/
/ENSM6.1.ER.180227T1100Z.180227T1800Z.180228T0000Z.NO/
946 AM CST Mon Feb 26 2018

The National Weather Service in Jackson has issued a 

* Flood Warning for 
  The Chickasawhay River At Enterprise
* from late tonight to Wednesday morning.
* At  9:00 AM Monday the stage was 19.6 feet.
* Minor flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast...The river will rise above flood stage early tomorrow and
  will continue to rise to near 25.5 feet early tomorrow afternoon. 
* Impact...At 25.0 feet...Water beginning to overflow banks from the 
  confluence of Chunky River and Okatibbee Creek to approximately 3 
  miles downstream.

&&
 
              Flood    Observed        Forecast 6 AM      Crest
Location      Stg   Stg Day  Time   Tue   Wed   Thu Crest Time  Date

Chickasawhay River 
Enterprise     25  19.6 Mon 09 AM  25.1  15.5   9.0  25.5 12 PM 02/27


&&


LAT...LON 3200 8878 3208 8883 3216 8890 3220 8879
      3211 8873 3205 8868             



$$
2 follow-up statements
778 
WGUS84 KJAN 270253
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
853 PM CST Mon Feb 26 2018


...The Flood Warning continues for the following rivers in 
Mississippi...

  Chickasawhay River At Enterprise affecting Clarke County 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 24 hours of forecast rainfall is used for 
most sites. 

The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC023-280853-
/O.EXT.KJAN.FL.W.0029.180227T0550Z-180228T1200Z/
/ENSM6.1.ER.180227T0550Z.180227T1200Z.180228T0000Z.NO/
853 PM CST Mon Feb 26 2018


The Flood Warning continues for
  The Chickasawhay River At Enterprise
* until Wednesday morning.
* At  8:00 PM Monday the stage was 22.5 feet.
* Minor flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast...The river will rise above flood stage tonight and will 
  continue to rise to near 25.5 feet  tomorrow morning. 
* Impact...At 25.0 feet...Water beginning to overflow banks from the 
  confluence of Chunky River and Okatibbee Creek to approximately 3 
  miles downstream.

&&
 
              Flood    Observed        Forecast 6 AM      Crest
Location      Stg   Stg Day  Time   Tue   Wed   Thu Crest Time  Date

Chickasawhay River 
Enterprise     25  22.5 Mon 08 PM  25.5  15.5   9.0  25.5 06 AM 02/27


&&


LAT...LON 3200 8878 3208 8883 3216 8890 3220 8879
      3211 8873 3205 8868             



$$
524 
WGUS84 KJAN 270744
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
144 AM CST Tue Feb 27 2018


...The Flood Warning is cancelled for the following rivers 
in Mississippi...
 
  Chickasawhay River At Enterprise affecting Clarke County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 24 hours of forecast rainfall is used for 
most sites. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.

The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC023-270814-
/O.CAN.KJAN.FL.W.0029.000000T0000Z-180228T1200Z/
/ENSM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
144 AM CST Tue Feb 27 2018

The Flood Warning is cancelled for
  The Chickasawhay River At Enterprise.
* At  1:00 AM Tuesday the stage was 23.0 feet.
* Flood stage is 25.0 feet.
* Forecast...The river will crest below flood stage at 23.2 feet this
  morning and continue to fall. 


&&
 
              Flood    Observed        Forecast 6 AM      Crest
Location      Stg   Stg Day  Time   Wed   Thu   Fri Crest Time  Date

Chickasawhay River 
Enterprise     25  23.0 Tue 01 AM  23.2  19.4  13.2    Cresting         


&&


LAT...LON 3200 8878 3208 8883 3216 8890 3220 8879
      3211 8873 3205 8868             



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Feb 26, 5:26 AM CST, 4 hours 20 minutes earlier.

Area forecast discussion, Feb 26, 5:26 AM CST, 4 hours 20 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
526 AM CST Mon Feb 26 2018

.UPDATE...
Updated for 12Z aviation discussion

&&

.AVIATION...
12Z TAF discussion:
A mix of VFR/MVFR/IFR conditions prevail across TAF sites this
morning, as the storm system continues to move off to the east of
the area. Ceilings will improve from west to east through the
morning into the afternoon hours, with most TAF sites becoming VFR
by early/mid afternoon. VFR conditions will continue at most sites
through the remainder of the period with the exception of HBG,
where stratus and fog may return early on Tuesday.

&&

.DISCUSSION...
.Today and Tonight...The rain is ending from west to east across
the area, as surface high pressure ridging begins to build in.
Expect some light rain in the east early this morning, but dry
conditions will prevail across the entire area by mid morning.
Surface high pressure ridging will continue to build across the
area through the day from a high centered over the Ohio Valley.
Cloudy skies will give way to partly cloudy conditions by this
afternoon, with high temperatures ranging from the mid 60s in the
north, to low 70s in the south. Little will change overnight with
surface high pressure ridging continuing and overnight lows
falling into the low 40s in the north, to low 50s in the
south./15/

Tuesday through Sunday...

After a rather wet weekend and a brief lull in the rain, another
round or two of rain will occur through the week. Tuesday will begin
dry as the front that moved through this morning remains off the
Gulf Coast. However, this front will lift north through the day. As
this occurs, showers and some thunderstorms will develop along this
front, mainly north of the forecast area. There are a few small
placement differences between the GFS and ECMWF as to where higher
QPF totals will reside within my forecast area. However, it does
look like locations in the Delta will see their first round of rain
during the late afternoon Tuesday into Tuesday night.

By Wednesday morning, the warm front will be firmly in place just
north of my forecast area. This will put the ArkLaMiss region into
the warm sector. Dewpoints will be in the lower to mid 60s thanks to
southerly return flow. 578-582dm mid level heights will be present
across the area, which will result in above normal highs for
Wednesday. Readings in the lower to perhaps mid 80s will occur in
the southern sections of the forecast area. The coolest locations
will be in the north, generally along and north of the Highway 82
corridor, where clouds and rain may hamper heating some. These
higher heights should also help keep convection at bay through the
day across much of the southern sections of the ArkLaMiss.

Our next weather system should come through at some point Wednesday
night. A low pressure system will develop across the Kansas/Oklahoma
border during the day on Wednesday. It will then eject to the
east/northeast Wednesday evening and overnight into the Ohio Valley
region. As this occurs, a mid-level trough will dig south into the
Central Plains and Mid-Mississippi River Valley region and
eventually turn into a closed low. As this occurs, a front will push
toward our region Wednesday night and bring showers and some
thunderstorms with it. Some storms could be strong to severe with
the best potential of this being in the Delta region. It is in this
region where the best combination of shear, instability and forcing
should occur. Steep lapse rates around 6-7C/km will be present along
with good low level and deep layer shear(thanks to a 90-110kt mid
level jet). This should promote potential for hail and damaging
winds but also tornadoes. A slight risk has been introduced into the
day 3 picture from SPC and this seems reasonable. Rain and storms
will continue across the area into Thursday afternoon before finally
exiting during the late afternoon or early evening.

In addition to the severe potential, there is more potential for
heavy rain and thus flash flooding. With multiple rounds of rain
expected across the southeast AR and MS Delta region, and locations
further north into the northern MS, this area cannot handle much
more rain at all. WPC has a slight risk of flash flooding across
portions of my Delta for Tuesday into Wednesday and even a moderate
risk just north of my area for Wednesday into Thursday. Will make
this threat a little more pronounced in both the HWO and graphics
with likely an elevated risk in the northwest, where it won't take
much of any rain to bring issues.

After the mid-week system, a brief period of dry weather will take
hold as cool high pressure will move in from the north and upper
level ridging will occur as well. This will actually keep
temperatures a little closer to seasonal averages for early March.
/28/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       70  49  73  61 /   9   2   9  57
Meridian      69  49  72  60 /  25   1   4  43
Vicksburg     68  49  73  63 /   2   5  28  70
Hattiesburg   72  53  75  63 /  33   6   9  29
Natchez       69  52  74  65 /   3   5  48  47
Greenville    66  42  67  59 /   0   1  20  94
Greenwood     67  46  72  59 /   4   0   7  94

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

15
Hazardous weather outlook, Feb 26, 4:41 AM CST, 5 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
441 AM CST Mon Feb 26 2018

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
271045-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
441 AM CST Mon Feb 26 2018

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Severe weather will be possible across portions of the Delta
region into central Mississippi and northeast Louisiana mid-week.
The main concerns will be from hail and damaging winds.

In addition to the potential for severe weather, heavy rain and
flash flooding will again be a concern. Multiple rounds of rain
will affect the region, especially across southeast Arkansas,
northeast Louisiana and northwest Mississippi from Tuesday
afternoon through Thursday morning. Given recent rainfall and how
saturated the soils are, this will lead to flash and river
flooding concerns. Please continue to monitor future outlooks for
more details on both the potential severe weather and flooding
event.

(www.weather.gov/images/jan/graphicast/image1.png)
(www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Wednesday
through Wednesday night.

28

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   www.weather.gov/jan/safe
Latest Weather Briefing...
   www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   www.youtube.com/user/NWSJacksonMiss

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 10:44 PM CSTSpecial Weather StatementJANCovington, Forrest, Jones, Lamar61 min
Feb 26, 9:39 AM CSTRiver Flood WarningJANClay4 days
Feb 26, 9:39 AM CSTRiver Flood WarningJANNoxubee3 days
Feb 26, 9:44 AM CSTRiver Flood WarningJANLeake67 hr
Feb 26, 9:44 AM CSTRiver Flood WarningJANLawrence5 days
Feb 26, 2:44 PM CSTFlood WatchJANBolivar, Grenada, Leflore, Sunflower, Washington69 hr

Nearby

River Flood Warnings in Mississippi, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.